MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305900
Medical Device Problem Codes Leak/Splash (1354); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the needle did not retract and medication leaked out of needle during use with a bd safetyglide¿ needle.The following information was provided by the initial reporter: it was reported the retractable spring does not retract.It was also reported that medication leaked out of the needle.Patient was involved but no harm or adverse effects.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: a total of 12 sealed packaged safetyglide needles from multiple batches were received, all were p/n 305900.4 packages were from the reported batch 8212561, 1 package was from batch #8285702, 7 packages were from batch 9316337.Since the described alleged defect is not applicable to this product, the samples could not be evaluated.It was also unknown for what purpose the samples for the two additional non-reported batches were sent.The described alleged defect of issues with a ¿retractable spring¿ and needle ¿not retracting at all¿ are not applicable to this product.The safetyglide needle product does not have a retractable spring and the needle in this product does not retract per specification.Since no clarification was received regarding the alleged failure, no investigation can be performed on the returned samples.The reported defect was not identified in the samples received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.

Brand Name
BD SAFETYGLIDE NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9727857
Report Number1213809-2020-00115
Device Sequence Number3069098
Product Code FMI
UDI-Device Identifier30382903059004
UDI-Public30382903059004
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/03/2023
Device Model Number305900
Device Catalogue Number305900
Device Lot Number8212561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;